Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 69, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2020, 5:10 PM MDT for Platte County, Wyoming. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2020, 5:10 PM MDT (23:10 UTC)
- Expired
- Jun 26, 2020, 5:31 PM MDT
- In force
- 21 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WUUS55 KCYS 262310
SVRCYS
WYC031-270015-
/O.NEW.KCYS.SV.W.0069.200626T2310Z-200627T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
510 PM MDT Fri Jun 26 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Central Platte County in southeastern Wyoming...
* Until 615 PM MDT.
* At 510 PM MDT, a severe thunderstorm was located 11 miles northwest
of Lakeview North, or 14 miles northwest of Wheatland, moving east
at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lakeview North around 545 PM MDT.
This includes Interstate 25 in Wyoming between mile markers 85 and
96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4221 10516 4229 10514 4230 10478 4204 10485
TIME...MOT...LOC 2310Z 284DEG 13KT 4223 10508
HAIL...1.00IN
WIND...60MPH
$$
Rubin2 follow-up statements
413
WWUS55 KCYS 262323
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Fri Jun 26 2020
WYC031-270015-
/O.CON.KCYS.SV.W.0069.000000T0000Z-200627T0015Z/
Platte WY-
523 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL PLATTE COUNTY...
At 523 PM MDT, a severe thunderstorm was located 9 miles north of
Lakeview North, or 12 miles north of Wheatland, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Lakeview North around 540 PM MDT.
This includes Interstate 25 in Wyoming between mile markers 85 and
96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4217 10509 4229 10505 4230 10478 4204 10485
TIME...MOT...LOC 2323Z 278DEG 15KT 4223 10501
HAIL...1.00IN
WIND...60MPH
$$
Rubin821
WWUS55 KCYS 262331
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
531 PM MDT Fri Jun 26 2020
WYC031-262341-
/O.CAN.KCYS.SV.W.0069.000000T0000Z-200627T0015Z/
Platte WY-
531 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
However small hail, gusty winds and heavy rain are still possible
with this thunderstorm.
LAT...LON 4217 10509 4229 10505 4230 10478 4204 10485
TIME...MOT...LOC 2328Z 284DEG 13KT 4222 10497
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:35 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 26, 1:35 PM MDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 135 PM MDT Fri Jun 26 2020 .SHORT TERM...(This evening through Sunday night) Issued at 135 PM MDT Fri Jun 26 2020 Tonight...The Storm Prediction Center outlook for marginal to slight risk across our southeastern counties looks good through early evening based on instability and shear parameters as well as the HRRR prognosis. Though, the strongest storm development will likely be across Colorado where better shear will exist. Will maintain a chance of thunderstorms through this evening, with the greatest chances across the southern Nebraska Panhandle. Saturday...Thunderstorm chances should decrease as mid level temperatures warm, leading to a stronger cap and limiting thunderstorm chances. Still though, will forecast isolated thunderstorms in the afternoon south of a Laramie to Alliance line. Warmer temperatures as the 700 mb temperatures rise to near 14 Celsius. Saturday night...Even more mild than tonight as the airmass continues to warm. Sunday/Sunday night...The flow aloft turns southwest and with enough mid level moisture and strong daytime heating along a surface trough, expect isolated to widely scattered afternoon and evening thunderstorms focused mainly across southeast Wyoming. Even warmer temperatures on tap with 700 mb temperatures near 15 Celsius. Even warmer Sunday night as the airmass continues to modify. .LONG TERM...(Monday through Friday) Issued at 135 PM MDT Fri Jun 26 2020 Typical early summer weather expected over the cWa next week with almost daily chances for afternoon and evening convection. Activity will be aided by a slowly weakening upper trough that will be over the northwestern part of the country. Most widespread activity looks to occur Tuesday as a decent shortwave lifts northeast across the region and pushes a cool front across the CWA. Models in decent agreement with this scenario. Warming again to close out the week with convection becoming more isolated. && .AVIATION...(For the 18Z TAFS through 18Z Saturday) Issued at 1122 AM MDT Fri Jun 26 2020 Some cigs early this afternoon over far se Wy and the southern Neb Panhandle close to 3 kft but should stay in VFR. Wdly sctd showers and storms expected again this afternoon and evening mainly over southern areas close to the Colorado border with the area from KLAR to KCYS to KSNY most likely to see these. Gusty and erratic winds and low visibilities in the stronger activity. Clearing out later this evening. && .FIRE WEATHER... Issued at 135 PM MDT Fri Jun 26 2020 Lower afternoon humidities Saturday through Monday will increase concerns somewhat, then concerns will lessen Tuesday through Wednesday as temperatures cool and humidities increase slightly. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RE AVIATION...RE FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 26, 4:15 AM MDT, 12 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 415 AM MDT Fri Jun 26 2020 NEZ019>021-054-055-WYZ103-106>108-115>119-271015- Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the southern Nebraska panhandle and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous thunderstorms will develop early this afternoon and push east into the plains. A few thunderstorms may become strong to marginally severe and contain strong gusty winds and hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible this weekend, but coverage will be more isolated across southeast Wyoming. The probability for severe weather is low. .Spotter information statement... Spotter activation is unlikely today. WYZ104-105-109>114-271015- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for south central Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are possible this afternoon. A few thunderstorms may contain gusty winds and small hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will return to the region on Sunday as a strong Pacific storm system moves towards the area. .Spotter information statement... Spotter activation will not be required. NEZ002-003-095-096-WYZ101-102-271015- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- 415 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for the northern Nebraska panhandle and east central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected today, especially along or near the Pine Ridge east of Lusk. Thunderstorms should push east of the area by this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Jun 26, 4:22 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 N CHEYENNE 41.17N 104.79W
06/26/2020 M1.00 INCH LARAMIE WY EMERGENCY MNGR
NEAR ANDERSON ELEMENTARY SCHOOL.
&&
AWLocal storm report, Jun 26, 4:27 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 2 NNE WARREN AF BASE 41.18N 104.84W
06/26/2020 E1.00 INCH LARAMIE WY PUBLIC
VIA TWITTER.
&&
AWLocal storm report, Jun 26, 4:36 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 NE CHEYENNE 41.20N 104.72W
06/26/2020 M1.00 INCH LARAMIE WY PUBLIC
CREST RIDGE SUBDIVISION.
&&Local storm report, Jun 26, 4:57 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 WNW CARPENTER 41.04N 104.38W
06/26/2020 M1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
AWLocal storm report, Jun 26, 5:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL CARPENTER 41.03N 104.34W
06/26/2020 M1.25 INCH LARAMIE WY TRAINED SPOTTER
&&
AWSpecial weather statement, Jun 26, 5:02 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Cheyenne WY 502 PM MDT Fri Jun 26 2020 WYZ106-107-270000- East Platte County WY- Central Laramie Range and Southwest Platte County WY- 502 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 600 PM MDT... At 502 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Harris Park, or 15 miles northwest of Wheatland, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of central Platte County. This includes Interstate 25 in Wyoming between mile markers 87 and 97. LAT...LON 4223 10519 4230 10517 4231 10479 4205 10480 TIME...MOT...LOC 2302Z 282DEG 15KT 4224 10512 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:10 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Jun 25, 6:16 PM MDT | Special Weather Statement | CYS | Albany | 29 min |
| Jun 25, 7:06 PM MDT | Special Weather Statement | CYS | Albany | 54 min |
| Jun 26, 1:10 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Jun 26, 2:07 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 26, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 60 min |
| Jun 26, 3:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 26, 4:07 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 26, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 26, 5:02 PM MDT | Special Weather Statement | CYS | Platte | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.